MAUDE Adverse Event Report: ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; SAW BLADE

ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; SAW BLADE
Model Number RETRACTABLE CANNULATED KNIFE, STRAIGHT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 03/11/2024, it was reported by a sales representative via (b)(4) that (2) ar-6527-01 retractable cannulated knife handles could not slide even with pushing in the handle.This was discovered during a procedure.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the button of the retractable cannulated knife, straight had broken off.Functional testing was performed, and it was noted that the device did not work as required.The blade slid freely once and then got stuck.The most likely cause for the reported failure can be attributed to user error, due to the device due to excessive force/not being depressed when engaging the button to push forward.

Brand Name
RETRACTABLE CANNULATED KNIFE, STRAIGHT
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18981716
Report Number1220246-2024-01673
Device Sequence Number6298991
Product Code GFA
UDI-Device Identifier00888867039872
UDI-Public00888867039872
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRETRACTABLE CANNULATED KNIFE, STRAIGHT
Device Catalogue NumberAR-6527-01
Device Lot Number15129790
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown